Alert archive / Ohio / Flash Flood Warnings in 2019

Flash Flood Warning 43, NWS Wilmington, OH

September 1, 2019Hocking County, Ohio

NWS Wilmington, OH issued this flash flood warning at Sep 1, 2019, 9:47 AM EDT for Hocking County, Ohio. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2019, 9:47 AM EDT (13:47 UTC)
Expired
Sep 1, 2019, 12:45 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Hocking County, OH

The radar

The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 10:02 AM EDTHEAVY RAIN 04 Nw South Bloomingvill, OH3.75 INCHES MEASURED SO FAR FROM A PERSONAL WEATHER STATION SINCE ABOUT 7 AM EDT. IT IS STILL RAINING.
Sep 1, 10:02 AM EDTHEAVY RAIN 3.754 Nw South Bloomingvill, OHMEASURED SO FAR FROM A PERSONAL WEATHER STATION SINCE ABOUT 7 AM EDT. IT IS STILL RAINING.
Sep 1, 10:28 AM EDTFLASH FLOOD4 Wnw South Bloomingvil, OHSTATE ROUTE 56 NEAR ELECTION ROAD IS CLOSED DUE TO HIGH WATER ON SALT CREEK.
Sep 1, 10:56 AM EDTHEAVY RAIN 4.484 Nw South Bloomingvill, OHTOTAL SINCE ABOUT 7 AM EDT. MEASURED FROM A PERSONAL WEATHER STATION.
Sep 1, 11:09 AM EDTHEAVY RAIN 2.154 E Laurelville, OHTOTAL SINCE ABOUT 7 AM EDT. MEASURED FROM A PERSONAL WEATHER STATION.
Sep 1, 11:18 AM EDTHEAVY RAIN 1.843 E Laurelville, OHRAINFALL TOTAL SO FAR SINCE THIS MORNING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

932 
WGUS51 KILN 011347
FFWILN
OHC073-011645-
/O.NEW.KILN.FF.W.0043.190901T1347Z-190901T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
947 AM EDT Sun Sep 1 2019

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Southwestern Hocking County in central Ohio...

* Until 1245 PM EDT.

* At 947 AM EDT, radar indicated that thunderstorms had produced
  heavy rain across the warned area. Up to three inches of rain have 
  already fallen. Heavy rain continues to fall with another half 
  inch to an inch possible. Runoff from this excessive rainfall will 
  cause flash flooding to occur.

* Some locations that will experience flooding include...
  Gibisonville and Buena Vista in Hocking County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3938 8263 3937 8263 3937 8274 3939 8275
      3942 8275 3956 8267 3954 8254

$$

Hickman
1 follow-up statement
158 
WGUS71 KILN 011636
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
1236 PM EDT Sun Sep 1 2019

OHC073-011645-
/O.EXP.KILN.FF.W.0043.000000T0000Z-190901T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hocking OH-
1236 PM EDT Sun Sep 1 2019

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN HOCKING COUNTY WILL
EXPIRE AT 1245 PM EDT...

Flood waters are receding, and additional flash flooding is no 
longer expected. Please continue to heed any road closures.

Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.

LAT...LON 3938 8263 3937 8263 3937 8274 3939 8275
      3942 8275 3956 8267 3954 8254

$$

Hatzos

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 6:55 AM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Sep 1, 6:55 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
655 AM EDT Sun Sep 1 2019

.SYNOPSIS...
A surface frontal boundary and an upper level disturbance will
allow for showers and thunderstorms across the region today.
The frontal boundary will push east of the area by Monday
evening allowing for dry conditions Monday night into Tuesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A few showers will be possible across northern and eastern
portions of the forecast area this morning. This afternoon into
the early evening hours expect shower and thunderstorm activity
to become more widespread with a surface boundary in the area
and an upper level disturbance moving through. Increased
precipitation chances across the region due to this. Given the
combination of shear and DCAPE values, there will be the
potential for isolated strong to severe damaging wind gusts
across a large portion of the area.

There is less instability across northwestern portions of the
forecast area and therefore have less thunder chances in across
that area. Also across northwestern portions of the forecast
area temperatures will be cooler with precipitation moving into
the region quicker and the location taking longer for the
surface boundary to push northward. After collaboration went
with high temperatures across northwestern portions of the
forecast area in the middle 70s, however some locations will
likely struggle to make it out of the lower 70s. Tightened up
the gradient of temperatures across the region with high
temperatures south of the Ohio River in the middle 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Although the upper level disturbance will be pushing eastward
during the evening hours, the surface frontal boundary will
still be in the vicinity tonight allowing for at least some
chance for showers into the overnight hours.

As this frontal boundary works through the region tonight into
Monday morning, expect extensive low clouds to develop and move
into the region. Increased cloud cover during this time. In
addition, with low level moisture in place have patchy fog in
the forecast as well.

For Monday, limited most locations to a slight chance of
precipitation and then a chance across the Scioto Valley
region. There is not a lot in the way of forcing on Monday and
the frontal boundary will be pushing out of the area. As low
clouds begin to rise Monday morning however there will be the
potential for some light shower activity. There is a little bit
of instability during the afternoon and therefore have some
thunder chances in the afternoon before tapering them off at the
end of the short term.

Guidance and forecast builder values are very similar for high
temperatures on Monday and saw no reason to make any significant
changes to temperatures on Monday.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
High pressure will pass across the region Monday night into Tuesday.
A cold front will move into the area Tuesday night and continue
through the rest of the region Wednesday. Forcing and moisture look
limited, so kept any precipitation chances low, primarily across
southeastern counties. Another high will build in and then remain
until Dorian makes its way up the Atlantic coast and eventually
turns northeast.

Temperatures will briefly be able to warm above normal ahead of the
frontal passage. Temperatures will be below normal for the latter
part of the week.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
A few isolated light showers will be possible near KCMH and
KLCK this morning.

An upper level disturbance will move through during the
afternoon and into the evening hours. This will allow for more
coverage of showers and thunderstorms. Continued the shra and
vcts mention in the TAFs for now. MVFR cigs cannot be ruled out
during the afternoon today, although most cigs will remain VFR.

As the frontal boundary moves back to the south tonight winds
will shift again. MVFR to IFR cigs will work into the region
along with the potential for some fog as well.

OUTLOOK...MVFR to IFR cigs and vsbys will be possible into
Monday morning.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...
AVIATION...Novak
Hazardous weather outlook, Sep 1, 4:19 AM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
419 AM EDT Sun Sep 1 2019

INZ050-058-OHZ026-034-035-042>044-020830-
Wayne-Fayette IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
419 AM EDT Sun Sep 1 2019

This Hazardous Weather Outlook is for East Central Indiana and West
Central Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ059-066-073>075-080-KYZ089>100-OHZ045-046-051>056-060>065-070>074-
077>082-088-020830-
Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-
Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
419 AM EDT Sun Sep 1 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Thunderstorms are expected this afternoon into this evening. Isolated
strong to severe storms will be possible with damaging wind the
primary threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 8:34 AM EDTAreal Flood AdvisoryILNHocking3 hr
Sep 1, 10:08 AM EDTSpecial Weather StatementILNLogan22 min
Sep 1, 1:16 PM EDTSpecial Weather StatementILNFranklin29 min
Sep 1, 3:02 PM EDTSpecial Weather StatementILNButler28 min
Sep 1, 3:27 PM EDTSpecial Weather StatementILNPike33 min
Sep 1, 3:35 PM EDTTornado WarningILNPike, Scioto25 min
Sep 1, 3:50 PM EDTSpecial Weather StatementILNRoss25 min
Sep 1, 4:00 PM EDTSpecial Weather StatementILNLogan30 min
Sep 1, 4:24 PM EDTSpecial Weather StatementILNChampaign36 min
Sep 1, 4:28 PM EDTSpecial Weather StatementILNWarren32 min
Sep 1, 4:41 PM EDTSpecial Weather StatementILNPickaway34 min
Sep 1, 4:44 PM EDTSevere Thunderstorm WarningILNClinton, Greene, Warren46 min
Sep 1, 4:50 PM EDTSpecial Weather StatementILNUnion25 min
Sep 1, 5:09 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Madison, Union51 min
Sep 1, 5:11 PM EDTSpecial Weather StatementILNFayette34 min
Sep 1, 5:13 PM EDTSpecial Weather StatementILNFairfield32 min
Sep 1, 5:32 PM EDTSpecial Weather StatementILNPickaway28 min
Sep 1, 5:35 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking, Pickaway40 min
Sep 1, 5:47 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking28 min
Sep 1, 5:59 PM EDTSpecial Weather StatementILNRoss31 min
Sep 1, 6:08 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking40 min
Sep 1, 6:13 PM EDTSpecial Weather StatementILNClermont32 min
Sep 1, 7:04 PM EDTSpecial Weather StatementILNHocking26 min

Nearby

Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.